Missouri, 2004

Flash Flooding and Hail in Missouri, May 25, 2004

May 25, 2004 · NWS EAX · 3 events in 2 counties and zones

2 flash flood, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 25, 9:07 AM CST, 1 hour 43 minutes earlier.

Area forecast discussion, May 25, 9:07 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 AM CDT TUE MAY 25 2004

.DISCUSSION...

AN AREA OF LIGHT SHOWERS IS DEVELOPING ACROSS CENTRAL MISSOURI THIS
MORNING. APPEARS TO BE AN AREA OF OVERRUNNING WITH SURFACE FRONT
LOCATED JUST TO THE SOUTH. DO NOT EXPECT THIS TO BE MORE THAN
SCATTERED IN NATURE WITH A CLAP OR TWO OF THUNDER POSSIBLE. SENT A
QUICK UPDATE TO THE GRIDS AND TEXT PRODUCTS TO ACCOUNT FOR THIS.

NRR

&&

.PREVIOUS DISCUSSION...

655 AM TUE...
THUNDERSTORMS HAVE DECREASED OVER THE FORECAST AREA DURING THE LAST
TWO HOURS WITH THE VEERING OF THE LOW LEVEL JET.  AFTER A VERY BUSY
NIGHT MONITORING RADAR AND RIVERS, IVE MADE SOME UPDATES EARLY THIS
MORNING AFTER ANALYZING MORE SURFACE DATA AND MODEL GRIDS.  WITH THE
HEAVY RAIN THREAT GONE THIS MORNING, I CANCELED THE FLOOD WATCH FOR
PAOLA TO BOONVILLE AND POINTS SOUTH. NUMEROUS RIVERS ARE IN FLOOD OR
WILL BE IN FLOOD DURING THE NEXT FEW DAYS, BUT THE THREAT FOR FLASH
FLOODING APPEARS TO BE LOW FOR THE REMAINDER OF TODAY AND TONIGHT.

STORMS OVERNIGHT PUSHED AN OUTFLOW BOUNDARY DEEP INTO NORTHERN
ARKANSAS THIS MORNING.  LOTS OF LOW AND HIGH CLOUDS OVER THE REGION
WILL MAKE IT DIFFICULT OF THE AIRMASS TO DESTABILIZE THIS
AFTERNOON.  THE FRONT FROM QUINCY TO NEVADA WILL SINK SOUTH SLOWLY
TODAY.  BY LATE AFTERNOON THE IT WILL BE OVER SOUTHERN MISSOURI WITH
WEAK CONVERGENCE ALONG IT.  THE AIRMASS ALONG AND NORTH OF THE FRONT
WILL BE VERY MOIST SO ANY RIPPLE IN THE SOUTHWEST FLOW THIS
AFTERNOON MAY SPARK SOME SCATTERED SHOWERS, BUT HEAVY RAIN IS NOT
ANTICIPATED GIVEN THE MEAGER INSTABILITY EXPECTED THIS AFTERNOON.

BY LATE TONIGHT THE NOCTURNAL LOW LEVEL JET WILL INCREASE OVER
OKLAHOMA CAUSING 850MB DEWPOINTS AROUND 12C INTO KANSAS AND CENTRAL
MISSOURI. MID LEVEL LAPSE RATES ARE NOT IMPRESSIVE, BUT PRECIPITABLE
WATER VALUES WILL BE RELATIVELY HIGH (1.25IN). THE BEST CHANCES FOR
RAIN TONIGHT WILL BE SOUTH OF THE MISSOURI RIVER, 60 PERCENT
COVERAGE, BUT NOT HIGH AMOUNTS.  I DONT ANTICIPATE THAT THE DAY
CREW WILL NEED TO POST A FLOOD WATCH.

KOCH

445 AM TUE...
THE MAIN CONCERN WITH THE FORECAST OVER THE NEXT 24 TO 36 HOURS IS
THE POTENTIAL FOR MORE HEAVY RAIN, ESPECIALLY OVER THE SOUTHERN
FRINGES OF THE FORECAST AREA FROM PAOLA TO WARRENSBURG TO SEDALIA.

CONVECTION HAS BEEN ONGOING THIS MORNING WITH ROUNDS OF STRONG
STORMS FORMING SOUTH OF INTERSTATE 35 ALONG THE 850MB FRONT.  RUC
ANALYSIS INDICATES THAT THE 850MB THETA-E GRADIENT HAS BEEN DRIFTING
SOUTH SLOWLY AND NOW STRETCHES FROM NEAR WICHITA TO FORT SCOTT TO
WARSAW. WIND PROFILERS SHOW THAT THE LOW LEVEL JET OVER OKLAHOMA HAS
VEERED MARKEDLY OVER THE LAST TWO HOURS.  THIS VEERING TREND SHOULD
FOCUS STORMS FURTHER SOUTH THIS MORNING AS NOCTURNAL CONVECTION
WANES.

IT IS TOUGH TO SAY WHERE THE SURFACE BOUNDARY WILL BE THIS
AFTERNOON FOR IGNITION OF SURFACE BASED CONVECTION. I SUSPECT THAT
OUTFLOW FROM STORMS THIS MORNING WILL PUSH THE BOUNDARY INTO
SOUTHERN MISSOURI.  MY INITIAL THINKING WAS FOR PRECIPITATION
CHANCES OF 40 TO 50 PERCENT THIS AFTERNOON SOUTH OF THE MISSOURI
RIVER, BUT THE FOCUS MAY BE WELL SOUTH OF BUTLER AND CLINTON. WITH
THE WEATHER STARTING TO CALM DOWN A BIT I MAY RE-EXAMINE THIS FOR AN
UPDATE EARLY THIS MORNING.

THE FLOOD WATCH HAS BEEN TRIMMED BACK TO PAOLA TO WARRENSBURG TO
SEDALIA AND POINTS SOUTH THROUGH NOON. DURING THE NEXT COUPLE OF
HOURS I WILL EXAMINE RADAR TRENDS. WITH THE VEERING OF THE LOW LEVEL
JET, WE MAY BE ABLE TO CANCEL THE FLOOD WATCH BEFORE ITS EXPIRATION
TIME OF NOON.  THE DAY SHIFT WILL NEED TO CLOSELY MONITOR THE
POSITION OF THE SURFACE AND 850MB FRONT TODAY. AT THIS TIME, IT
LOOKS LIKE THE BEST INSTABILITY WILL BE OVER SOUTHERN MISSOURI
TONIGHT, SO I DONT ANTICIPATE HEAVY RAIN IN THE PLEASANT HILL
FORECAST AREA, BUT I COULD BE CLOSE. RICH LOW LEVEL MOISTURE
STREAMING NORTH OUT OF TEXAS MAY RIDE OVERTOP THE 850MB FRONT AND
PRODUCE ELEVATED STORMS OVER CENTRAL MISSOURI.  AT THIS TIME MY
FORECAST CALLS FOR HIGH CHANCES FOR STORMS WITH RELATIVELY LOW RAIN
AMOUNTS.

KOCH

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE
MO...NONE
Hazardous weather outlook, May 25, 4:56 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 AM CDT TUE MAY 25 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251800-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT FROM
KANSAS CITY TO CARROLLTON TO MACON AND POINTS SOUTH. LOW LEVELS OF
INSTABILITY AND WEAK WIND SHEAR WILL KEEP STORMS BELOW SEVERE LIMITS.

THE FLOOD WATCH FOR CENTRAL AND WEST CENTRAL MISSOURI AS WELL AS EAST
CENTRAL KANSAS WILL BE CANCELLED EARLY THIS MORNING. THE THREAT FOR
FLASH FLOODING HAS ENDED. WHILE SOME STORMS ARE EXPECTED IN THIS
REGION TODAY AND TONIGHT, STORMS CAPABLE OF PRODUCING HEAVY RAIN ARE
NO LONGER EXPECTED.

FLOOD WARNINGS ARE IN AFFECT FOR NUMEROUS RIVERS THAT ARE ALREADY
OVER FLOOD STAGE, AND MANY OTHER RIVERS WILL REACH FLOOD STAGE IN THE
NEXT DAY OR TWO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MORE UNSETTLED WEATHER IS EXPECTED THIS WEEKEND. STRONG TO SEVERE
STORMS WILL BE POSSIBLE FRIDAY AND AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED UNTIL THIS WEEKEND.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

KOCH

In the hours before

Local storm report, May 25, 7:50 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 AM CDT TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             CRAIG                   40.19N 95.37W
05/24/2004  1.75 INCH        HOLT               MO   EMERGENCY MNGR

0317 PM     HAIL             1 N MOUND CITY          40.15N 95.23W
05/24/2004  1.75 INCH        HOLT               MO   LAW ENFORCEMENT

0320 PM     HAIL             5 SE LANGDON            40.30N 95.52W
05/24/2004  0.75 INCH        ATCHISON           MO   PUBLIC

0330 PM     HAIL             E CRAIG                 40.19N 95.37W
05/24/2004  2.75 INCH        HOLT               MO   LAW ENFORCEMENT

0335 PM     TORNADO          4 NW MOUND CITY         40.18N 95.29W
05/24/2004                   HOLT               MO   NWS EMPLOYEE

0342 PM     HAIL             4 W SKIDMORE            40.29N 95.15W
05/24/2004  0.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0350 PM     TORNADO          8 N MOUND CITY          40.25N 95.23W
05/24/2004                   HOLT               MO   LAW ENFORCEMENT

0350 PM     HAIL             FAIRFAX                 40.34N 95.39W
05/24/2004  1.00 INCH        ATCHISON           MO   CO-OP OBSERVER

0355 PM     HAIL             2 NW SKIDMORE           40.31N 95.11W
05/24/2004  1.75 INCH        NODAWAY            MO   AMATEUR RADIO

0400 PM     HAIL             11 SE FAIRFAX           40.23N 95.24W
05/24/2004  0.88 INCH        HOLT               MO   PUBLIC

0402 PM     HAIL             4 S MARYVILLE           40.29N 94.87W
05/24/2004  0.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0405 PM     HAIL             AGENCY                  39.66N 94.75W
05/24/2004  0.88 INCH        BUCHANAN           MO   EMERGENCY MNGR

0407 PM     HAIL             SKIDMORE                40.29N 95.08W
05/24/2004  1.00 INCH        NODAWAY            MO   LAW ENFORCEMENT

0407 PM     HAIL             6 S MARYVILLE           40.26N 94.87W
05/24/2004  1.00 INCH        NODAWAY            MO   LAW ENFORCEMENT

0410 PM     HAIL             6 S MARYVILLE           40.26N 94.87W
05/24/2004  0.75 INCH        NODAWAY            MO   AMATEUR RADIO

0410 PM     HAIL             3 SW MARYVILLE          40.31N 94.91W
05/24/2004  1.25 INCH        NODAWAY            MO   EMERGENCY MNGR

0411 PM     HAIL             12 N MOUND CITY         40.31N 95.23W
05/24/2004  2.00 INCH        ATCHISON           MO   PUBLIC

0411 PM     HAIL             CLARKSDALE              39.81N 94.55W
05/24/2004  0.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0418 PM     HAIL             MARYVILLE               40.34N 94.87W
05/24/2004  1.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0419 PM     HAIL             MARYVILLE               40.34N 94.87W
05/24/2004  1.75 INCH        NODAWAY            MO   AMATEUR RADIO

0425 PM     HAIL             5 S MARYVILLE           40.27N 94.87W
05/24/2004  1.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0428 PM     TORNADO          8 E GRAHAM              40.20N 94.89W
05/24/2004                   NODAWAY            MO   LAW ENFORCEMENT

0430 PM     HAIL             CAMERON                 39.74N 94.24W
05/24/2004  1.25 INCH        DEKALB             MO   TRAINED SPOTTER

0430 PM     HAIL             CAMERON                 39.74N 94.24W
05/24/2004  1.25 INCH        DEKALB             MO   TRAINED SPOTTER

0442 PM     HAIL             CLYDE                   40.27N 94.67W
05/24/2004  1.75 INCH        NODAWAY            MO   LAW ENFORCEMENT

0445 PM     HAIL             3 W MAYSVILLE           39.89N 94.42W
05/24/2004  2.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0445 PM     HAIL             3 W MAYSVILLE           39.89N 94.42W
05/24/2004  2.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0448 PM     HAIL             STANBERRY               40.22N 94.54W
05/24/2004  0.88 INCH        GENTRY             MO   LAW ENFORCEMENT

0450 PM     TORNADO          1 SE CONCEPTION         40.24N 94.67W
05/24/2004                   NODAWAY            MO   STORM CHASER

0450 PM     HAIL             MAYSVILLE               39.89N 94.36W
05/24/2004  2.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0454 PM     TORNADO          4 E STANBERRY           40.22N 94.46W
05/24/2004                   GENTRY             MO   STORM CHASER

0455 PM     HAIL             CAMERON                 39.74N 94.24W
05/24/2004  1.75 INCH        DEKALB             MO   LAW ENFORCEMENT

0457 PM     TORNADO          STANBERRY               40.22N 94.54W
05/24/2004                   GENTRY             MO   LAW ENFORCEMENT

0457 PM     HAIL             7 N TURNEY              39.74N 94.32W
05/24/2004  1.75 INCH        CLINTON            MO   FIRE DEPT/RESCUE

0457 PM     HAIL             CAMERON                 39.74N 94.24W
05/24/2004  1.00 INCH        DEKALB             MO   TRAINED SPOTTER

0507 PM     TORNADO          1 NW DARLINGTON         40.21N 94.41W
05/24/2004                   GENTRY             MO   STORM CHASER

0511 PM     TORNADO          3 W ALBANY              40.25N 94.39W
05/24/2004                   GENTRY             MO   STORM CHASER

0512 PM     HAIL             GALLATIN                39.91N 93.96W
05/24/2004  0.75 INCH        DAVIESS            MO   TRAINED SPOTTER

0512 PM     HAIL             3 E STANBERRY           40.22N 94.48W
05/24/2004  1.75 INCH        GENTRY             MO   LAW ENFORCEMENT

0515 PM     TORNADO          4 E STANBERRY           40.22N 94.46W
05/24/2004                   GENTRY             MO   STORM CHASER

            REPORTED TO BE A 1/10TH OF A MILE WIDE. DEBRIS REPORTED.

0516 PM     TORNADO          ALBANY                  40.25N 94.33W
05/24/2004                   GENTRY             MO   LAW ENFORCEMENT

0525 PM     HAIL             HAMILTON                39.74N 94.00W
05/24/2004  1.75 INCH        CALDWELL           MO   LAW ENFORCEMENT

0533 PM     TORNADO          2 E ALBANY              40.25N 94.30W
05/24/2004                   GENTRY             MO   LAW ENFORCEMENT

0536 PM     HAIL             1 E HAMILTON            39.74N 93.98W
05/24/2004  2.75 INCH        CALDWELL           MO   LAW ENFORCEMENT

0540 PM     HAIL             NETTLETON               39.77N 93.90W
05/24/2004  4.25 INCH        CALDWELL           MO   LAW ENFORCEMENT

0553 PM     TORNADO          3 WNW BETHANY           40.28N 94.08W
05/24/2004                   HARRISON           MO   LAW ENFORCEMENT

0553 PM     HAIL             BRECKENRIDGE            39.76N 93.80W
05/24/2004  1.75 INCH        CALDWELL           MO   TRAINED SPOTTER

0553 PM     TORNADO          1 S BETHANY             40.25N 94.03W
05/24/2004                   HARRISON           MO   TRAINED SPOTTER

0553 PM     TORNADO          2 NW BETHANY            40.29N 94.06W
05/24/2004                   HARRISON           MO   TRAINED SPOTTER

0557 PM     HAIL             3 SW RIDGEWAY           40.35N 93.98W
05/24/2004  2.00 INCH        HARRISON           MO   TRAINED SPOTTER

0601 PM     HAIL             CHILLICOTHE             39.79N 93.55W
05/24/2004  1.00 INCH        LIVINGSTON         MO   TRAINED SPOTTER

0606 PM     HAIL             CHILLICOTHE             39.79N 93.55W
05/24/2004  1.75 INCH        LIVINGSTON         MO   TRAINED SPOTTER

0608 PM     TORNADO          3 S CHILLICOTHE         39.75N 93.55W
05/24/2004                   LIVINGSTON         MO   LAW ENFORCEMENT

            TORNADO ON THE GROUND COUNTY ROAD 410 AND HIGHWAY 65.

0618 PM     TORNADO          1 E CHILLICOTHE         39.79N 93.54W
05/24/2004                   LIVINGSTON         MO   LAW ENFORCEMENT

            TRACTOR TRAILER RIGS BLOWN OFF HIGHWAY 36

0623 PM     TORNADO          3 NW SPICKARD           40.27N 93.63W
05/24/2004                   MERCER             MO   BROADCAST MEDIA

            TORNADO REPORTED ALONG MERCER-GRUNDY COUNTY LINE.
            OBSERVER LOOKING NORTHWEST FROM SPICKARD

0624 PM     TORNADO          10 E BETHANY            40.27N 93.84W
05/24/2004                   HARRISON           MO   TRAINED SPOTTER

            BRIEF TOUCHDOWN HWY 136 AND CC

0626 PM     TORNADO          MOUNT MORIAH            40.33N 93.80W
05/24/2004                   HARRISON           MO   STORM CHASER

0631 PM     HAIL             CHULA                   39.92N 93.48W
05/24/2004  1.00 INCH        LIVINGSTON         MO   TRAINED SPOTTER

0637 PM     HAIL             MEADVILLE               39.79N 93.30W
05/24/2004  2.75 INCH        LINN               MO   TRAINED SPOTTER

0639 PM     HAIL             PRINCETON               40.40N 93.59W
05/24/2004  0.75 INCH        MERCER             MO   FIRE DEPT/RESCUE

0643 PM     HAIL             LACLEDE                 39.79N 93.17W
05/24/2004  1.75 INCH        LINN               MO   LAW ENFORCEMENT

0647 PM     TORNADO          2 W LACLEDE             39.79N 93.21W
05/24/2004                   LINN               MO   LAW ENFORCEMENT

0652 PM     HAIL             5 ENE CHULA             39.94N 93.38W
05/24/2004  1.75 INCH        LIVINGSTON         MO   TRAINED SPOTTER

0654 PM     TSTM WND GST     PRINCETON               40.40N 93.59W
05/24/2004  60 MPH           MERCER             MO   LAW ENFORCEMENT

0654 PM     HAIL             PRINCETON               40.40N 93.59W
05/24/2004  1.75 INCH        MERCER             MO   LAW ENFORCEMENT

0654 PM     HAIL             5 S PRINCETON           40.32N 93.59W
05/24/2004  2.50 INCH        MERCER             MO   TRAINED SPOTTER

0658 PM     TORNADO          3 SW PRINCETON          40.37N 93.63W
05/24/2004                   MERCER             MO   STORM CHASER

0658 PM     HAIL             LINNEUS                 39.88N 93.19W
05/24/2004  1.75 INCH        LINN               MO   LAW ENFORCEMENT

0706 PM     HAIL             ROCKPORT                40.42N 95.52W
05/24/2004  0.88 INCH        ATCHISON           MO   LAW ENFORCEMENT

0706 PM     HAIL             ROCKPORT                40.42N 95.52W
05/24/2004  0.88 INCH        ATCHISON           MO   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL REPORTED

0712 PM     TORNADO          1 N GRANT CITY          40.50N 94.41W
05/24/2004                   WORTH              MO   LAW ENFORCEMENT

0714 PM     HAIL             LINNEUS                 39.88N 93.19W
05/24/2004  4.25 INCH        LINN               MO   LAW ENFORCEMENT

0717 PM     HAIL             MOUND CITY              40.14N 95.23W
05/24/2004  0.88 INCH        HOLT               MO   LAW ENFORCEMENT

0719 PM     HAIL             MEADVILLE               39.79N 93.30W
05/24/2004  4.25 INCH        LINN               MO   STORM CHASER

            TREES AND POWER LINES DOWN

0719 PM     TSTM WND DMG     2 S CHULA               39.89N 93.48W
05/24/2004                   LIVINGSTON         MO   AMATEUR RADIO

            LARGE TREE DOWN ON HIGHWAY KK

0720 PM     TORNADO          CLYDE                   40.27N 94.67W
05/24/2004                   NODAWAY            MO   LAW ENFORCEMENT

0722 PM     HAIL             8 W EAGLEVILLE          40.47N 94.14W
05/24/2004  0.75 INCH        HARRISON           MO   AMATEUR RADIO

0725 PM     TSTM WND GST     4 W MARYVILLE           40.34N 94.87W
05/24/2004  60 MPH           NODAWAY            MO   LAW ENFORCEMENT

0745 PM     TORNADO          1 W NEW CAMBRIA         39.78N 92.77W
05/24/2004                   MACON              MO   EMERGENCY MNGR

0752 PM     FLASH FLOOD      MOUND CITY              40.14N 95.23W
05/24/2004                   HOLT               MO   LAW ENFORCEMENT

            HEAVY RAINS WITH WATER COVERED ROADS

0757 PM     HAIL             6 NW HIGHLAND           39.92N 95.35W
05/24/2004  0.75 INCH        BROWN              KS   LAW ENFORCEMENT

0800 PM     FLASH FLOOD      2 S CLEARMONT           40.48N 95.03W
05/24/2004                   NODAWAY            MO   LAW ENFORCEMENT

            WATER OVER ROAD DUE TO VERY HEAVY RAINS

0805 PM     HAIL             PRINCETON               40.40N 93.59W
05/24/2004  0.75 INCH        MERCER             MO   FIRE DEPT/RESCUE

0828 PM     HAIL             1 W LANCASTER KS        39.57N 95.32W
05/24/2004  0.75 INCH        ATCHISON           KS   EMERGENCY MNGR

0833 PM     TSTM WND GST     WATHENA                 39.76N 94.95W
05/24/2004  60 MPH           DONIPHAN           KS   AMATEUR RADIO

0838 PM     HAIL             MACON                   39.74N 92.47W
05/24/2004  1.00 INCH        MACON              MO   AMATEUR RADIO

0841 PM     HAIL             4 NE MILAN              40.24N 93.07W
05/24/2004  1.00 INCH        SULLIVAN           MO   AMATEUR RADIO

0843 PM     HAIL             WATHENA                 39.76N 94.95W
05/24/2004  0.75 INCH        DONIPHAN           KS   AMATEUR RADIO

0848 PM     HAIL             SAVANNAH                39.94N 94.83W
05/24/2004  0.88 INCH        ANDREW             MO   EMERGENCY MNGR

0900 PM     TSTM WND GST     2 N UNIONVILLE          40.50N 93.00W
05/24/2004  65 MPH           PUTNAM             MO   TRAINED SPOTTER

            DAMAGE REPORTED TO BUILDINGS

0924 PM     HAIL             EASTON KS               39.35N 95.12W
05/24/2004  1.00 INCH        LEAVENWORTH        KS   EMERGENCY MNGR

0925 PM     TSTM WND GST     SMITHVILLE              39.38N 94.57W
05/24/2004  70 MPH           CLAY               MO   AMATEUR RADIO

0930 PM     TSTM WND DMG     2 SW BASEHOR            39.11N 94.96W
05/24/2004                   LEAVENWORTH        KS   EMERGENCY MNGR

            LARGE TREES UP TO 1 1/2 FEET IN DIAMETER DOWN DUE TO
            THUNDERSTORM WINDS

0934 PM     HAIL             OAK GROVE               39.00N 94.13W
05/24/2004  0.75 INCH        JACKSON            MO   LAW ENFORCEMENT

1000 PM     TSTM WND DMG     GLADSTONE               39.21N 94.56W
05/24/200
4                   CLAY               MO   LAW ENFORCEMENT

            2 1/2 FOOT DIAMETER TREE DOWNED DUE TO THUNDERSTORM WINDS

1000 PM     FLASH FLOOD      MACON                   39.74N 92.47W
05/24/2004                   MACON              MO   LAW ENFORCEMENT

            SEVERAL ROADS CLOSED

1001 PM     HAIL             LEAVENWORTH             39.32N 94.92W
05/24/2004  1.00 INCH        LEAVENWORTH        KS   LAW ENFORCEMENT

1006 PM     TSTM WND DMG     2 S ODESSA              38.97N 93.95W
05/24/2004                   LAFAYETTE          MO   LAW ENFORCEMENT

            LARGE TREES DOWN

1006 PM     TSTM WND DMG     2 S ODESSA              38.97N 93.95W
05/24/2004                   LAFAYETTE          MO   LAW ENFORCEMENT

            LARGE TREES DOWN

1020 PM     HAIL             OLATHE                  38.89N 94.81W
05/24/2004  0.75 INCH        JOHNSON            KS   EMERGENCY MNGR

1030 PM     FLASH FLOOD      MEADVILLE               39.79N 93.30W
05/24/2004                   LINN               MO   LAW ENFORCEMENT

            ROAD CLOSED DUE TO HIGH WATER

1040 PM     HAIL             5 N DREXEL              38.56N 94.61W
05/24/2004  0.75 INCH        CASS               MO   LAW ENFORCEMENT

1045 PM     TSTM WND DMG     MOUNT LEONARD           39.12N 93.39W
05/24/2004                   SALINE             MO   LAW ENFORCEMENT

            LARGE TREES DOWN

1051 PM     HAIL             LEES SUMMIT             38.92N 94.38W
05/24/2004  0.75 INCH        JACKSON            MO   FIRE DEPT/RESCUE

1100 PM     TSTM WND GST     LEES SUMMIT             38.92N 94.38W
05/24/2004  60 MPH           JACKSON            MO   AMATEUR RADIO

1101 PM     HAIL             2 E LA TOUR             38.63N 94.07W
05/24/2004  0.88 INCH        JOHNSON            MO   EMERGENCY MNGR

&&

NRR

The radar

The Pleasant Hill radar (KEAX), 67 km away, was scanning. The volume nearest the first event began at 16:51 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 hail. Local standard time, as filed.

Hail, Henry

When
May 25, 10:50 AM CST
Where
Henry County, Calhoun
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.467, -93.633

Flash Flood, Cooper

When
May 25, 1:30 PM CST to 4:30 PM CST
Where
Cooper County, 3 mi W of Wooldridge
Reported by
LAW ENFORCEMENT
Coordinates
38.844, -92.810 (the zone’s center; the record gives no point)

Gooches Mill Road closed due to water over the road between V and Conner Bridge roads.

Flash Flood, Cooper

When
May 25, 2:02 PM CST to 5:02 PM CST
Where
Cooper County, 3 mi W of Wooldridge
Reported by
LAW ENFORCEMENT
Coordinates
38.844, -92.810 (the zone’s center; the record gives no point)

V Highway at Big Lick Road closed due to water over the road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400247, 5400245, 5400246.